Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 55, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 9, 2014, 9:04 PM CDT for Fremont County, Iowa. It took effect at Sep 10, 2014, 6:13 AM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 9:04 PM CDT (02:04 UTC)
- In effect from
- Sep 10, 2014, 6:13 AM CDT
- Expired
- Sep 12, 2014, 4:28 AM CDT
- In force
- 46 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Nishnabotna River near Randolph (RDPI4). The gauge peaked at 21.18 ft at Sep 10, 2014, 1:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06808500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 9, 7:17 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 9, 7:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
717 PM CDT TUE SEP 9 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE SEW 9 2014
MAIN FORECAST CONCERN FOR THE SHORT TERM IS SEVERE THUNDERSTORMS IN
ADDITION TO HEAVY RAIN POTENTIAL.
MAIN SEVERE WEATHER CONCERN CENTERS AROUND A WARM FRONT WHICH AT
20Z EXTENDED FROM LOW PRESSURE CENTERED OVER SOUTHEAST
COLORADO/SOUTHWEST KANSAS NORTHEAST ACROSS NORTH CENTRAL KANSAS
AND THEN EASTWARD ACROSS THE VERY NORTHEAST PORTION OF KANSAS AND
JUST INTO SOUTHEAST NEB. IN ADDITION...A STRONG COLD FRONT
CONTINUES TO ADVANCE SOUTH ACROSS THE NORTHERN PLAINS AND WILL
EVENTUALLY OVERTAKE THE SFC LOW WHICH WILL QUICKLY MOVE NORTHEAST
INTO THE GREAT LAKES REGION ON WEDNESDAY. SIGNIFICANT CLOUD COVER
ACROSS OUR CWA TODAY HAS DECREASED THE SURFACE BASED INSTABILITY
BUT SUFFICIENT SUNSHINE ACROSS NORTHEASTERN KANSAS HAS CREATED A
MORE FAVORABLE ENVIRONMENT IN THAT REGION. AS THE WARM FRONT
CONTINUES TO LIFT NORTH LATE THIS AFTERNOON/EARLY THIS
EVENING...WE STILL FEEL THERE IS A THREAT OF ROTATING SURFACE
BASED ACROSS OUR SOUTHEASTERN CWA. NORTH OF THIS...WE HAVE THE
POTENTIAL FOR ELEVATED THUNDERSTORMS THROUGH A GOOD PORTION OF THE
EVENING HOURS. POTENTIAL LOOKS GOOD EAST OF THE LOW TRACK FOR
HEAVY RAIN AND FLASH FLOODING AS SOME TRAINING OF STORMS IS
POSSIBLE. WILL HOIST A FLASH FLOOD WATCH FOR PORTIONS OF OUR EAST.
FORECAST PW'S CONTINUE TO BE ON THE ORDER OF 2.00-2.50".
THE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA AFTER SUNSET AND
CONTINUED POST FRONTAL SHOWERS ARE LIKELY THROUGHOUT THE NIGHT AND
SHOULD END EVENTUALLY WEDNESDAY MORNING.
A DEEPENING UPPER TROUGH OVER WESTERN CANADA WILL DROP SOUTHEAST
INTO THE CENTRAL PLAINS LATER THIS WEEK BRINGING MUCH COLDER AIR
INTO THE REGION. COLD RAIN IS LOOKING MORE LIKELY ON THURSDAY
NIGHT/FRIDAY AHEAD OF A SHARPENING UPPER TROUGH. IF TIMING REMAINS
SIMILAR TO WHAT MODELS ARE INDICATING...THE RAIN SHOULD BE OUT OF
THE AREA BY MID FRIDAY AFTERNOON.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE SEW 9 2014
THE FORECAST FOR THE WEEKEND CONTINUES TO LOOK COOL AND DRY WITH
SOME SLIGHT MODERATION IN TEMPERATURES. WILL NEED TO WATCH ANOTHER
POTENTIAL SHORTWAVE TROUGH DIVING OUT OF THE NORTHERN PLAINS EARLY
IN THE WEEK.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 703 PM CDT TUE SEW 9 2014
SCATTERED CONVECTION REMAINS A CONCERN THRU TONIGHT. RADAR MOSAIC
SHOWING TWO DISTINCT BANDS OF TRAINING TSRA OVER ERN NEB THIS
EVENING. GIVEN RADAR TRENDS...APPEARS THAT KOMA/KLNK WILL BE MOST
AT RISK FOR CONTINUED TSRA ACTIVITY. SOME QUESTION THOUGH AS TO
WHETHER LINE OF ACTIVITY WILL PUSH ANY FARTHER NORTH TO AFFECT
KOFK...THUS WILL OPT FOR JUST TEMPO GROUPS INCLUDING -SHRA. EXPECT
MVFR CIGS TO REPLACE PCPN ACTIVITY TWD MIDNIGHT AND HANG ON TIGHT
THE DURATION OF THE FCST PD IN RESPONSE TO A COLD FRONT DROPPING
INTO THE REGION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR NEZ034-045-052-
053-067-068-090>093.
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...DEEHazardous weather outlook, Sep 9, 4:16 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 PM CDT TUE SEP 9 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 416 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AS A POTENT STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. THE MAIN FOCUS FOR POSSIBLE TORNADOES IS ALONG AND NORTH OF A WARM FRONT THAT EXTENDS EAST TO WEST ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS FRONT WILL CONTINUE TO DRIFT NORTH THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ABUNDANT LOW LEVEL MOISTURE...INSTABILITY AND STRONG SHEAR ARE IN PLACE CREATING A FAVORABLE ENVIRONMENT FOR SEVERE STORMS. A COLD FRONT WILL ALSO MOVE INTO THE AREA FROM THE NORTHWEST AND BE ANOTHER FOCAL POINT FOR THUNDERSTORMS THROUGH THE EVENING. THE THREAT OF SEVERE WEATHER SHOULD START TO DECREASE BY MIDNIGHT. IN ADDITION TO SEVERE STORMS...HEAVY RAINFALL LEADING TO FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED INTO THIS EVENING...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Local storm report, Sep 9, 5:50 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN OMAHA 41.26N 96.01W
09/09/2014 E1.36 INCH DOUGLAS NE CO-OP OBSERVER
IN FLORENCE
&&
BKERNLocal storm report, Sep 9, 6:23 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 SE REYNOLDS 40.03N 97.30W
09/09/2014 E1.25 INCH JEFFERSON NE PUBLIC
BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.
&&
MILLERSpecial weather statement, Sep 9, 7:17 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 717 PM CDT TUE SEP 9 2014 NEZ088-089-092-100100- GAGE NE-JEFFERSON NE-PAWNEE NE- 717 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...SOUTHERN GAGE AND SOUTHWESTERN PAWNEE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ODELL...OR 17 MILES NORTHWEST OF MARYSVILLE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WYMORE...ODELL...DILLER...SUMMERFIELD...BARNESTON AND LIBERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN NEBRASKA. LAT...LON 4011 9700 4013 9622 4000 9619 4000 9700 TIME...MOT...LOC 0016Z 272DEG 39KT 4002 9686 CHERMOK/BCM
Local storm report, Sep 9, 7:20 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
720 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 6 N UTICA 40.98N 97.35W
09/09/2014 E60 MPH SEWARD NE TRAINED SPOTTER
NICKEL SIZE HAIL ALSO REPORTED
&&
DEESpecial weather statement, Sep 9, 7:38 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 738 PM CDT TUE SEP 9 2014 NEZ065-066-100115- LANCASTER NE-SEWARD NE- 738 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANCASTER AND NORTHEASTERN SEWARD COUNTIES UNTIL 815 PM CDT... AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SEWARD...OR 21 MILES NORTHWEST OF LINCOLN...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEWARD...GARLAND...PLEASANT DALE AND BEE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING FOR SOUTHEASTERN NEBRASKA. LAT...LON 4086 9719 4104 9712 4100 9691 4076 9691 TIME...MOT...LOC 0038Z 287DEG 33KT 4094 9706 BOUSTEAD
Special weather statement, Sep 9, 7:48 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 PM CDT TUE SEP 9 2014
IAZ056-069-100130-
SHELBY IA-POTTAWATTAMIE IA-
748 PM CDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATTAMIE AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 830 PM CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINDEN...OR 26 MILES WEST OF ATLANTIC...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAKLAND...AVOCA...WALNUT...ELK HORN...SHELBY...MINDEN...NEOLA...
HANCOCK...BOTNA BEND PARK...ARROWHEAD PARK AND ELK HORN CREEK
RECREATION AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR PARTS OF
SOUTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA.
LAT...LON 4150 9515 4128 9516 4128 9564 4150 9562
4150 9550 4153 9550 4161 9510 4160 9509
4160 9504 4150 9504
TIME...MOT...LOC 0046Z 258DEG 42KT 4142 9552
CHERMOK/BCMThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 25 min |
| Sep 9, 7:06 PM CDT | Areal Flood Advisory | OAX | Dodge, Douglas, Saunders, Washington | 3 hr |
| Sep 9, 7:07 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 3 hr |
| Sep 9, 7:17 PM CDT | Special Weather Statement | OAX | Gage | 43 min |
| Sep 9, 7:25 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 110 min |
| Sep 9, 7:38 PM CDT | Special Weather Statement | OAX | Seward | 37 min |
| Sep 9, 7:50 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 9, 9:12 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 108 min |
| Sep 9, 9:16 PM CDT | Special Weather Statement | OAX | Cass | 29 min |
| Sep 10, 8:26 AM CDT | Areal Flood Warning | OAX | Saunders | 6 hr |
| Sep 10, 2:36 PM CDT | Areal Flood Advisory | OAX | Saunders | 3 hr |
| Sep 9, 7:48 PM CDT | Special Weather Statement | OAX | Pottawattamie | 42 min |
| Sep 9, 9:04 PM CDT | River Flood Warning | OAX | Pottawattamie | 40 hr |
| Sep 9, 9:06 PM CDT | River Flood Warning | OAX | Montgomery | 63 hr |
| Sep 10, 3:01 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
| Sep 10, 3:50 AM CDT | River Flood Warning | OAX | Page | 29 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.